Thyroid UK
82,758 members97,783 posts

Palpitations?

I've just woken up and felt a bit off. My heart was racing and I had to nip to the toilet. I'm only on 50mg Levo and I've only been taking them 6 days. Is this likely to be a side effect or just a funny moment. I feel ok again now so it passed quite quick. I'm prone to a bit of panic anyway but haven't had any panic for months. Maybe im just stressing. Many thanks for any advice. x

4 Replies
oldestnewest

Hello Laura,

Your body is just adjusting to new much needed thyroid hormones. Some experience a few "odd" moments but the closer to being optimally medicated, the better you will feel. I suffered vertigo for several weeks when I first started medicating four years ago.

Unfortunately thyroid hormones can only be increased in small increments as the body can not tolerate too much too soon, so it can take a while to feel totally balanced.

Levothyroxine takes about a week for a difference to be noticed and 6 weeks for it to be totally utilised within the body.

Your previous post contained excellent advice regarding starting medicating on Levothyroxine. I have provided a link below explaining the importance of nutrient supplementing as many hypothyroid people suffer deficiencies.

thyroiduk.org.uk/tuk/treatm...

I hope you feel better soon,

Flower

This forum is supported by the charity ThyroidUK.

You do not have to join the charity to benefit from this forum but by doing so you will be supporting the charity and also entitled to various discounts when buying supplements, as detailed in the link.

thyroiduk.org.uk/tuk/treatm...

1 like
Reply

I get palpitations every time I have a dose increase, and was scared witless when it first happened. I was checked over, and reassured that I didn't need to worry (I still did, of course). I still get them now, and I guess I have got used to them.

2 likes
Reply

Thanks Flower and BeansMummy for the messages. I gusse I will have to just take it one day at a time. I will have a look at that link now. x

Reply

They say palpitations are over medication

most find it's also under medication or low iron

2 likes
Reply

You may also like...